MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center LEGION System; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center LEGION System; Unit, phacofragmentation
Catalog Number 8065753075
Medical Device Problem Code Failure to Back-Up (1047)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 07/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that an ophthalmic console used for the cataract surgery user experienced the settings issue.The patient experienced posterior capsular tear during the quad procedure.No vitrectomy was required.The surgeon was able to proceed with single piece intraocular implantation and no medical intervention required.The current outcome of the patient condition was unknown.Additional information has been requested but is not available at the time of this report.This complaint pertains to ophthalmic system involved in the reported events.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
LEGION System
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50078746
Report Number2028159-2026-01167
Device Sequence Number10719464
Product Code HQC
UDI-Device Identifier00380657530755
UDI-Public(01)00380657530755(17)350826(11)250828(10)17LAX6
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065753075
Device Lot Number17LAX6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/17/2026
Initial Report FDA Received Date07/30/2026
Date Device Manufactured08/28/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEGION Active Sentry Handpiece; LEGION FMS Pack
Outcome Attributed to Adverse Event Other;
Patient SexUnknown